MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71951-01
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 11/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A battery/no power issue was reported with the abbott diabetes care (adc) device reader.Customer was unable to test due to the reader not powering on with button press or test strip insertion.As a result, customer had contact with a healthcare professional (hcp).The hcp replaced the customer's reader with a blood glucose testing device and provided third-party treatment of "25 novolog 70/30." there was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
Extended investigation is pending at this time.A follow up will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Additional Manufacturer Narrative
Reader (b)(6) has been returned and investigated with retained test strips.Visual inspection has been performed and no issues were observed.Reader did not turn on with button depression, strip insertion or usb cable insertion.De-cased the reader and performed visual inspection, no issues were observed.The returned battery has been measured and results were within specification.Placed returned reader into the reader printed circuit board assembly (pcba) test fixture and applied pressure to the central processing unit (cpu).The reader turned on and battery was observed to be charging.Extended investigation has been performed on the reader and determined that the central processing unit (cpu) was causing the libre reader to be unresponsive to a button press, strip insertion touchscreen activation, and/or activation of a new sensor.When the cpu was physically pressed against the reader¿s print circuit board (pcb) by placing a rubber pad between the cpu and a clamp on the test fixture (to apply pressure to the cpu), the reader powered up and passed all internal built-in self-tests, and the complaint was not observed.When the pressure was removed from the cpu, the reader would revert to their reported complaint.Since the reader worked as expected when pressure was applied to the cpu, it was determined that there was poor connection between cpu and pcb.Therefore, this issue is confirmed.Extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The dhrs (device history review) for the libre reader was reviewed and the dhrs showed the libre reader passed all tests prior to release.In addition, the review determined that the correct cable and adapter were part of the reader kit pack and there was no indication that the product did not meet specifications.All pertinent information available to abbott diabetes care has been.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE 2
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key18353761
Report Number2954323-2023-54387
Device Sequence Number20563812
Product Code QLG
UDI-Device Identifier00357599805005
UDI-Public00357599805005
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K193371
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71951-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer02/02/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale